| Catalog Number |
CS-14502 |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "doctor anesthesiologist at (b)(6) hospital, said that when placing the cvc, the needle gets stuck when passing the guidewire and frays when withdrawing it." the needle and guidewire was removed.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00788, 9680794-2025-00787, and 9680794-2025-00769.
Additional Manufacturer Narrative
(b)(4).
Additional Manufacturer Narrative
(b)(4) the actual device was not returned; however, the customer provided one photo for analysis.The complaint of a damaged guidewire was able to be confirmed by the photo.The photo shows a damaged guidewire with evidence of unraveling, however, a complete visual inspection to determine the cause of the damage could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage." the customer report of a damaged guidewire was confirmed by visual inspection of the customer supplied photo.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.This internal specification is higher than the bs en iso 11070:2014 standard of 2.2 pounds force for this size wire.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description
It was reported "doctor anesthesiologist (b)(6) hospital, said that when placing the cvc, the needle gets stuck when passing the guidewire and frays when withdrawing it." the needle and guidewire was removed.The patient's current condition is reported as "fine".Associated mdr numbers include: 9680794-2025-00788, 9680794-2025-00787, and 9680794-2025-00769.